Photo Gallery

Login

Search

News & Updation

  • Updated Version
  • WJPPS introducing updated version of OSTS (online submission and tracking system), which have dedicated control panel for both author and reviewer. Using this control panel author can submit manuscript
  • Call for Paper
    • WJPPS  Invited to submit your valuable manuscripts for Coming Issue.
  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.
  •  
  • WJPPS Impact Factor
  • Its our Pleasure to Inform you that WJPPS Impact Factor has been increased from  7.454 to 7.632  due to high quality Publication at International Level

  • ICV
  • WJPPS Rank with Index Copernicus Value 84.65 due to high reputation at International Level

  • WJPPS FEBRUARY ISSUE PUBLISHED
  • FEBRUARY 2021 Issue has been successfully launched on 1 February 2021.

Abstract

ZIDOVUDINE INDUCED HEMATOLOGICAL DISORDERS AND HYPERPIGMENTATION

Dr. M. Yugander Reddy, Araveti Lokesh*, Vatam Sivaranjani, S. Vijaya Lakshmi, M. Venkata Subbaiah

ABSTRACT

Zidovudine is the initial antiretroviral agent being used as Highly Active Antiretroviral Therapy (HAART) along with other drugs to decrease viral load in patients with HIV/AIDS. Its use is associated with hematological, dermatological, hepatic and musculoskeletal adverse effects which limits its use in most patients. Thus adequate evaluation and monitoring of patients on this drug therapy is essential for better care. Here the issue of 50 years female patient confirmed with HIV infection and under Zidovudine, Lamivudine and Nevirapine (ZLN) therapy since 5 years. And she was presented to general medicine department with the chief complaints of Fever, Breathlessness (BLN), and cough with sputum since 3 days. On physical examination she was found to have hyper-pigmentation on palms, nails and tongue, and her hematological parameters shown abnormalities in Hemoglobin (6 g/dl), WBC (3200 cells/mm3), platelets (1.0 lakhs/mm3). Through peripheral smear and blood cell count level we have confirmed microcytic, hypochromic anemia along with pancytopenia and later it was confirmed as drug (Zidovudine) induced through causality assessment. In the management of ADR ZLN regimen was replaced with TEL (Tenofovir Disoproxil Fumerate, Efavirenz and Lamivudine) and methylcobalamine and erythropoietin was administered. To prevent and/minimize drug induced complications and for better management we need to monitor the vitals and systems at risk at regular intervals during therapy.

Keywords: Zidovudine, Highly Active Antiretroviral Therapy, Causality assessment, Hyperpigmentation.


[Full Text Article]

Call for Paper

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Online Submission

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Email & SMS Alert

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More